Tema plagiatului este tot mai mult discutata in ultima vreme. Aparitia unor programe performante de cautare si identificare a similitudinilor intre texte [...]
A forum for responsible and ethical research publishing – Code of Conduct and Best Practice Guidelines for Journal Editors.
Intentional Insulin Overdose Associated with Minimal Hypoglycemic Symptoms in a Non-Diabetic Patient
Non-accidental suicidal insulin overdose is a rare presentation among non-diabetic patients. It seems to be more common among working medical professionals.
Objectives: To present the case of a young patient, who despite injecting a large dose of rapid-acting insulin presented with only mild symptoms, and to familiarize the medical professionals involved in managing this condition with the recognition, pathophysiology and appropriate therapeutic interventions.
Materials and methods: We report the case of a previously healthy non-diabetic young medical professional who presented with a rapid-acting insulin overdose. On initial assessment the patient was alert and oriented, and glucose measurement was 1.4 mmol/L. The oral glucose gel and intramuscular glucagon failed to raise the glucose. Hypokalaemia, hypomagnesaemia, hypophosphataemia, lactic acidosis and ECG changes completed the presentation.
Outcomes: The treatment consisted of dextrose infusion and appropriate electrolytes replacement. An uneventful recovery was made, so 36 hours later the patient was discharged with psychiatric follow-up.
Conclusions: Insulin overdose should be considered as a differential diagnosis in hypoglycaemic patients when blood glucose fails to correct as expected. Improper management carries a significant risk of hypoglycaemic encephalopathy, which can cause lifelong cerebral changes.